- This topic is empty.
March 27, 2014 at 4:17 pm #21896
Hello…glad to be on this forum. I had melanoma recurrence last fall with subsequent surgical removal of most of my ear….without lymph node or distant involvement. I have completed preventative chemo/IL2 treatment 5 of 6…and am about to do the last one.
This is my question….I get one dose of Dacarbazine…with a shot of IL2 on the first day…..that is the only time I get the Dacabazine….about 2 hours after the infusion…..I go through about an hour of peristaltic waves….that is….I have waves of small intestine contractions….like diarrhea…this is combined with severe nausea…..I feel like I am going to die….its the worst I’ve ever felt in my life….its been like this in treatments 3-5…..I did not have this problem in treatments 1-2….
My question is…..can this kill me?……I need to do the last treatment next week…and I’m struggling with whether I should do it or not……
Has anyone else been through this sort of thing?….I have to say it scares the crap out of me..and its hard to force myself to do it….
God Bless and thanks in advance….JimMarch 27, 2014 at 5:22 pm #63944Catherine PooleKeymaster
I have not heard of this being given for melanoma. This combinations would be toxic. Both drugs, IL2 and dacarbazine have low rates of response for melanoma. Where are you going for treatment?March 27, 2014 at 7:04 pm #63945 I am in a clinical trial. This is a combination therapy that is supposed to reduce the risk of an occurrence. I am getting the treatment at University Hospital in Louisville KY…Dr Chesney is the author of the trial and is stationed there.
The trialMarch 28, 2014 at 1:33 am #63946charissa1969Participant
This was the same trial offered to me after I was diagnosed stage 3. I remember Dr. Chesney told me there were only mild side effects. I chose not to do it after reading on this forum and talking with my surgeon (Dr. McMasters).
CharissaApril 5, 2014 at 12:26 am #63947TreeFrogParticipant
In your shoes I would skip the last treatment … but that’s just me. In layperson’s terms (since that’s what I am), I understand that IL2 activates the immune system and causes a surge of cytokines – just as a person gets in such miserable situations as streptococcal food poisoning and such. It’s part of how the IL2 works. Maybe in your case, the dacarbazine puts you that much more over the edge.
It may not be dangerous, but I’ve had the food poisoning version and it was exactly as you described, and I was afraid for my life. Since you are involved in a trial (and are you still Stage II?), there is probably not much riding on your taking the 6th dose – it’s all an experiment. They’ll be able to use your data even if you don’t complete all six courses.
If you can talk to the doctor about it, even better, but don’t feel pressured.
All the best,
~WendyApril 7, 2014 at 8:13 pm #63948
Hi…back again…I had the last treatment and it wasn’t as bad because I took some Lomotil before the rough stuff hit after the infusion…..btw..not sure if I mentioned that I get an IV with zofran before the chemo..and I also take emend for the nausea…..
I did finally lose my cookies though…this was the first round I actually vomited during the severe nausea.
So the part that wasn’t as bad was the peristaltic waves of diarrhea…that was slowed down….
Still a very unpleasant experience though.
For this study…you have to be high risk and NED…..that is Melanoma deeper than 3mm and/or lymph nodes involved….but removed….I did not have lymph node involvement and had sentinel node biopsy….I am NED to my knowledge.
So now I can celebrate 6 of 6 treatments behind me with none planned in the future at this time.
JimApril 8, 2014 at 12:37 am #63949TreeFrogParticipant
I realized after I posted that the date for your last treatment had already gone by. *blush*
Congratulations on being done with the treatment course, and being NED! Keep up the good work.
- The forum ‘Melanoma Diagnosis: Stages I &II’ is closed to new topics and replies.